Write your message
Volume 4, Issue 4 (Fall 2019)                   J Obstet Gynecol Cancer Res 2019, 4(4): 151-154 | Back to browse issues page

XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Deldar Pasikhani M, Ghotbizadeh F, Akbari R, Shooshtari M, Pajouhi A. A Rare Case of Mortality Following Heparin-induced Necrotizing Skin Lesions as Thromboprophylaxis After Total Abdominal Hysterectomy. J Obstet Gynecol Cancer Res. 2019; 4 (4) :151-154
URL: http://jogcr.com/article-1-253-en.html
Abstract:   (71 Views)

Background & Objective: Anticoagulant therapy has been used for the prevention and treatment of deep vein thrombosis and pulmonary embolism. Heparin-induced necrotizing skin lesion is a serious complication that can be potentially life-threatening.
Case Report: We report a 55-year-old female presenting with skin necrosis without thrombocytopenia after prescribing heparin prophylaxis. She had died as it was not possible to discontinue her heparin therapy.
Conclusion: Heparin-induced skin necrosis should be suspected in all patients who undergo UFH or LMWH. Observation of platelet count is recommended at the onset of skin lesions. Early diagnosis of this condition can be helpful for the management of this potentially mortal disease.

Full-Text [PDF 417 kb]   (46 Downloads) |   |   Full-Text (HTML)  (9 Views)  
Systematic Review: Case Report | Subject: Obstetrics and Gynecology
Received: 2020/02/1 | Accepted: 2020/04/28 | Published: 2020/04/28

References
1. F. L. Kaiber, T. O. Malucelli, E. D. R. Valenga Baroni, M. D. Schafranski, H. T. Akamatsu, and C. C. F. Schmidt, "Heparin-induced thrombocytopenia and warfarin-induced skin necrosis: a case report," Proc (Bayl Univ Med Cent), vol. 85, no. 6, pp. 6-9, 2010.
2. [2] J. C. Hall, D. McConahay, D. Gibson, J. Crockett, and R. Conn, "Heparin necrosis. An anticoagulation syndrome.," JAMA, vol. 244, no. 16, pp. 1831-1832, Oct. 1980. [DOI:10.1001/jama.244.16.1831] [PMID]
3. [3] A. E. Handschin, O. Trentz, H. J. Kock, and G. A. Wanner, "Low molecular weight heparin-induced skin necrosis-a systematic review.," Langenbeck's Arch. Surg., vol. 390, no. 3, pp. 249-254, Jun. 2005. [DOI:10.1007/s00423-004-0522-7] [PMID]
4. [4] P. J. Drew, M. J. Smith, and M. A. Milling, "Heparin-induced skin necrosis and low molecular weight heparins," Ann. R. Coll. Surg. Engl., vol. 81, no. 4, pp. 266-269, Jul. 1999.
5. [5] R. D. O'Toole, "Letter: Heparin: adverse reaction.," Ann. Intern. Med., vol. 79, no. 5, p. 759, Nov. 1973. [DOI:10.7326/0003-4819-79-5-759_1] [PMID]
6. [6] F. Cordoliani et al., "Necroses cutanees etendues induites par la fraxiparine. Ann Dermatol Venereol," Ann. deDermatologie V'en'er'eologie, vol. 114, pp. 1366-1368, 1987.
7. [7] T. Godet et al., "Low Molecular Weight Heparin Induced Skin Necrosis without Platelet Fall Revealing Immunoallergic Heparin Induced Thrombocytopenia," Case Rep. Hematol., vol. 2013, pp. 1-3, 2013. [DOI:10.1155/2013/849168] [PMID] [PMCID]
8. [8] M. E. Tonn, R. A. Schaiff, and M. H. Kollef, "Enoxaparin-associated dermal necrosis: a consequence of cross-reactivity with heparin-mediated antibodies.," Ann. Pharmacother., vol. 31, no. 3, pp. 323-326, Mar. 1997. [DOI:10.1177/106002809703100310] [PMID]
9. [9] A. J. Bircher, T. Harr, L. Hohenstein, and D. A. Tsakiris, "Hypersensitivity reactions to anticoagulant drugs: diagnosis and management options.," Allergy, vol. 61, no. 12, pp. 1432-1440, Dec. 2006. [DOI:10.1111/j.1398-9995.2006.01227.x] [PMID]
10. [10] T. Tassava and T. E. Warkentin, "Solving clinical problems in blood diseases," Am. J. Hematol., vol. 90, no. 8, pp. 747-750, 2015. [DOI:10.1002/ajh.24018] [PMID]
11. [11] J. Arnold, "Heparin-induced skin necrosis," Br. J. Haematol., vol. 111, no. 4, p. 992, Dec. 2000. [DOI:10.1046/j.1365-2141.2000.02611.x] [PMID]
12. [12] R. Patel, Z. Lim, S. Dawe, J. Salisbury, and R. Arya, "Heparin-induced skin necrosis.," Br. J. Haematol., vol. 129, no. 6, p. 712, Jun. 2005. [DOI:10.1111/j.1365-2141.2005.05484.x] [PMID]
13. [13] Z. Khan, S. Registrar, and D. K. W. C. Haemarology, "Heparin-induced skin necrosis," BJOG An Int. J. Obstet. Gynaecol., vol. 107, no. October, pp. 1315-1316, 2000. [DOI:10.1111/j.1471-0528.2000.tb11628.x] [PMID]
14. [14] P. Bertrand and J. Constantin, "Heparin-induced skin necrosis: HIT-2 without thrombocytopenia," Intensive Care Med., vol. 37, no. 1, pp. 172-173, 2011. [DOI:10.1007/s00134-010-2027-x] [PMID]
15. [15] M. Schindewolf, H. Kroll, and H. Ackermann, "Heparin-induced non-necrotizing skin lesions : rarely associated with heparin-induced thrombocytopenia," J Thromb Haemost, vol. 8, no. 7, pp. 1486-1491, 2010. [DOI:10.1111/j.1538-7836.2010.03795.x] [PMID]

Add your comments about this article : Your username or Email:
CAPTCHA

Send email to the article author


© 2020 All Rights Reserved | Journal of Obstetrics, Gynecology and Cancer Research (JOGCR)

Designed & Developed by : Yektaweb | Piblisher: Farname Inc.